MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP SUP CLAVICLE PLATE W/LAT EXTN/8H/RT/130MM-STER; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP SUP CLAVICLE PLATE W/LAT EXTN/8H/RT/130MM-STER; PLATE,FIXATION,BONE
Model Number 02.112.094
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient dob and weight not available for reporting.Note: synthes was aware of a removal on (b)(6) 2017; it was confirmed to be a synthes plate on (b)(6) 2017.Originally implanted in (b)(6) 2017 during a revision of a synthes plate.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: product manufacture date: 16-dec-2015, part expiry: 30-nov-2025, product manufacture location: synthes (b)(4).A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 3.5 mm lcp sup clavicle plate w/ lat extn/8 holes/rt/130 mm-sterile (part number 02.112.094s, lot number 9954857) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent removal of a 3.5 mm lcp broken clavicle plate w/lat extn/8h/rt/130 mm and screws on (b)(6) 2017 due to the broken plate.The plate broke in two pieces.The plate and screws were originally implanted in (b)(6) 2017 during a revision of a synthes plate.On an unknown date postoperatively, the patient was playing golf when the plate broke.The plate and screws were removed and not replaced with any other hardware.The patient outcome is unknown.This complaint involves one part concomitant parts: screws.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Customer quality conducted an investigation of the returned device.The 02.112.094 3.5mm lcp superior clavicle plate w/lat extn/8h/rt/130mm is an implant used in the 3.5 mm lcp clavicle plate system, indicated for fixation of fractures, malunions, nonunions, and osteotomies of the clavicle.A visual inspection, dhr review, and drawing review were performed as part of this investigation.The device was returned and it was reported that "the plate broke in two pieces." this condition is confirmed; the implant was returned broken in two pieces.The plate is broken at the location of the fourth (4th) combi-hole, starting from the lateral extension end.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned implant is already broken.A review of the device history record (dhr) revealed no complaint related anomalies.Drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The complaint is adequately addressed by the risk assessment.Although a definitive root cause could not be determined, given the information, it is likely that this complaint condition was due to early/excessive strain on the implant by patient, causing material fatigue and breakage.Catalog number, udi: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Udi: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP SUP CLAVICLE PLATE W/LAT EXTN/8H/RT/130MM-STER
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6826939
Report Number3003506883-2017-10189
Device Sequence Number18843398
Product Code HRS
UDI-Device Identifier10886982033291
UDI-Public(01)10886982033291(10)9954857
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111540
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.112.094
Device Catalogue Number02.112.094S
Device Lot Number9954857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer09/25/2017
09/25/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/25/2017
09/25/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREWS: UKN PART #'S, LOT #'S AND QTY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR